Nebraska, 2006

Damaging Wind in Nebraska, June 23, 2006

June 23, 2006 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 23, 1:00 PM MST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 23, 1:00 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT FRI JUN 23 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK
HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN
NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN
THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE
ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP
NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS
TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE
SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE
WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL
END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT
INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE
SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE
RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE
RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE
LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A
BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION
INTO COLORADO.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL
MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC
NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE
BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON
STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY
EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE
THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON
TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF
INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND
EVENINGS FOR NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...COPLEY
LONG TERM....EISE
Hazardous weather outlook, Jun 23, 8:31 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
931 AM MDT FRI JUN 23 2006

NEZ001>003-019>021-054-055-WYZ060-068-070-241545-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
931 AM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING PENNY
SIZE HAIL OR LARGER... OR WINDS OF AT LEAST 58 MPH. THUNDERSTORM
MOVEMENT WILL BE SOUTHEAST AT 20 MPH. THUNDERSTORMS MAY CONTINUE AFTER
MIDNIGHT TONIGHT.

SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE
SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR EACH DAY.

SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE.

MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>066-241545-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
931 AM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE.

MODERATE WILDFIRE DANGER EXISTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR EACH DAY.

MODERATE WILDFIRE DANGER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-067-069-241545-
CONVERSE-PLATTE-CHEYENNE FOOTHILLS-
931 AM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS TO
55 MPH AND SMALL HAIL.

MODERATE WILDFIRE DANGER EXISTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY.

MODERATE WILDFIRE DANGER EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

COPLEY

In the hours before

Local storm report, Jun 23, 2:47 PM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             26 S HARRISON           42.31N 103.88W
06/23/2006  E0.50 INCH       SIOUX              NE   TRAINED SPOTTER

&&

DDEAL
Local storm report, Jun 23, 4:52 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             10 S REDBIRD            43.10N 104.27W
06/23/2006  M1.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

0547 PM     HAIL             20 N LUSK               43.05N 104.45W
06/23/2006  M1.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

0547 PM     HAIL             10 S REDBIRD            43.10N 104.27W
06/23/2006  M1.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

0547 PM     HAIL             20 N LUSK               43.05N 104.45W
06/23/2006  M1.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

&&

MWEILAND
Local storm report, Jun 23, 5:36 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             15 NE LUSK              42.91N 104.24W
06/23/2006  M0.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

&&

MWEILAND

The radar

The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sioux

When
June 23, 5:55 PM MST
Where
Sioux County, Harrison
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.683, -103.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518315.